

# Cañon City Tigers Newsletter

Spring 2019

www.canoncityschools.org

Main Office 719-276-5870

Counseling Office 719-276-5866

#### 1313 College Ave Canon City, CO 81212

P: <u>719-276-5870</u>

F: 719-276-5950

## OUR MISSION STATEMENT

ALL Cañon City High School students will have opportunities to explore caree pathways of interest while gaining skills needed to be successful in any life endeavor, and while enjoying many traditional high school experiences valued by students and the greater community.

#### From the Desk of Bill Summers, CCHS Principal...

The first-ever Student
Empowered Learning
Framework (SELF) Expo on
December 17th was a grand
success. We hosted more than
250 people! Our next SELF
Expo is on the calendar for May
7th at 6:00 PM, and we plan to
expand into the Tiger Dome.
There will be 65 booths
showcasing our students'
achievements over the course



of the semester. We will also video the event at the request of the Colorado Education Initiative as they wish to share with the rest of the state the work our Tigers are accomplishing. Come out to support and be captured on film!

This year, the Colorado Association of School Boards (CASB) selected the Tiger Open Pathway (TOP) as one of only two Student Achievement Award winners in the state. Ms. Ande Davis and a group of TOP students traveled to the Broadmoor to accept the award. Student, Kaitlyn Melster, spoke in front of 500 audience members, graciously accepting.

On February 25th, Mr. Ted Knight will conduct the annual mid-year review of the high school, using a new evaluation rubric. The new rubric aligns with the district's Core Four Principles (see below) and allows Mr. Knight to modernize his approach to the evaluation. Results will be shared at the Parent Advisory Board held at 6:00 PM in the CCHS library on Wednesday, 13 March.

Continued.....

#### From the Desk of Bill Summers, CCHS Principal, continued...

- 1. We meet the social-emotional needs of all students, putting Maslow's Hierarchy of Needs before Bloom's Taxonomy.
- 2. We believe learning growth matters most, requires risk-taking, and the work we do in our schools has the greatest impact on this.
- 3. We're future-focused, believing the development of certain traits and skills will best prepare our students for ever-changing careers.
- 4. We emphasize what is good for kids over the needs and comfort of adults.

The Professional and Internship Community Experience (PaICE) annual banquet is scheduled for May 15th beginning at 5:30 PM at the Abbey Events Center. There is much to celebrate this year as the program will have reached its goal of placing more than 175 high school students in quarter-long internships within the community. Further, Canon City High School was recognized by Kathy Anthes, CDE's Commissioner of Education, (see video link: <a href="https://vimeo.com/273596481">https://vimeo.com/273596481</a>) as having one of the most progressive student internship programs in the state.

**Bill Summers** 

CCHS, Principal



## Administration News

#### PARENT ADVISORY BOARD

Our Parent Advisory Board meets once a month in the high school library at 6:00 p.m. with meetings usually lasting about an hour. We are comprised of parents, community members, faculty, staff, students and administration whose common goal is improving the high school experience for all of our students.

Please join us!

For more information, contact Sara Marietta at 276-5877.



Upcoming meeting dates are: March 13th, April 10th, and May 8th

#### PROFESSIONAL DEVELOPMENT DAYS

March 13th, April 10th, and May 8th

\*Dates subject to change.

(The second Wednesday of each month)

The Fremont RE-1 Board of Education has agreed to allow days during the school year for the high school staff to work together as a staff. This time will be spent on Progressive Educational Initiatives such as those recommended by the Secondary Task Force and several other committees that have student needs for the 21st Century as their focus. CCHS is closed until 9:00 a.m. when the commons opens.

At this time, students may purchase breakfast.

#### PLEASE REFER TO THE WEBSITE FOR ALL BELL SCHEDULES

\*\*\*\*If you haven't checked it out yet, please go to the Counselor tab on the Canon City High School website. It is filled with news for every class with important dates, upcoming events, scholarship information and much more. You can also find all the Senior Corner News regarding graduation and the Senior checklist.\*\*\*\*

### News

#### SCHOOLS OF FREMONT COUNTY ART EXHIBIT

WHEN: April 5 – 27, 2019

WHERE: Fremont Center for the Arts

505 Macon Ave., Canon City 719-275-2790

WHO: All participating Fremont County High Schools, Middle Schools, and

**Elementary Schools** 

OPENING RECEPTION: First Friday, April 5, 4:30-7:30 P.M. Refreshments for First Friday will be provided by Florence HS and CCHS Consumer Family Science classes, FRSEA (retired teachers), and Fremont County Regional Wellness



AWARDS CEREMONY: High School and Middle School Awards will be announced at the opening reception (Friday, April 5th) at 6:00 PM. Only Middle and High School art will be judged and ribbons awarded.

#### AWARDS GIVEN:

First, Second, and Third place for each Category

2 Honorable Mentions in each category

One Best of Show with cash prize (\$100)

#### **CATEGORIES:**

Drawing - Black and White

Drawing - Colored (all colored drawing media to include pastels)

Clay/Ceramics, Painting, Sculpture, Other





## School News

#### **CMAS Science Testing**

Juniors Only

March 27, 2019

7:35-7:45: Seating Students - Passing out tickets

7:45-8:00: Testing Directions and tech check

8:00-8:50: Science test 1

8:50-9:00: Break

9:00-9:50: Science test 2

9:50-10:00: Break

10:00-10:50: Science test 3

10:50-11:00: Collect tickets and used scratch paper

11:00-11:30: Registration for SAT immediately after completed CMAS

The remainder of the day will be dedicated to student work sessions (no transp. required). No cell phones during breaks.

#### SAT

Juniors Only

April 9, 2019

7:15 - 7:25	Staff check out materials in Front Office

7:35 – 7:40 Arrival and Seating of Examinees

7:40 – 8:10 Distribution of materials to examinees & directions

8:10 - 9:15 Administration of Test 1 (65 min)

9:15 - 9:20 BREAK

9:20 - 9:55 Administration of Test 2 (35 min)

9:55 - 10:20 Administration of Test 3 (25 min)

10:20 - 10:25 BREAK

10:25 - 11:20 Administration of Test 4 (55 min)

11:20 - 11:40 Collection & verification of test materials & dismissal of examinees - Do not dismiss until ALL

materials are collected and verified.

11:25-12:20 Essay (50 min) for students who opted to take this portion

12:20-12:30 Collection & verification of test materials & dismissal of examinees

\*Only Juniors report for school during testing time. Remainder of the day will be dedicated to student work sessions

<sup>\*</sup>Only Juniors will report to school during testing time. Buses will run in support of junior testing only.

<sup>\*</sup>Minimum time before a lab can move to next test is 35 minutes. No student can be dismissed until all testing is completed.

<sup>\*\*\*</sup>NO ELECTRONIC DEVICES ALLOWED AT ANY TIME DURING SAT - INCLUDING BREAKS!

## School News

#### PSAT10

April 11, 2019

#### Sophomores

7:15 – 7:25	Staff check out materials in Front Office
7:35 – 7:40	Arrival and Seating of Examinees
7:40 - 8:10	Distribution of materials to examinees & direction

8:10-9:10 Administration of test 1 (60 min)

9:10-9:20 BREAK

9:20-9:55 Administration of test 2 (35 min)

9:55-10:20 Administration of test 3 (25 min)

10:20-10:25 BREAK

10:25-11:10 Administration of test 4 (45 min)

11:10-11:15 Collection & verification of test materials & dismissal of examinees- Do not dismiss until ALL

materials are collected and verified.

#### PSAT8/9 - Freshmen

7:25 – 7:25	Staff check out materials in Front Office
7:35 – 7:40	Arrival and Seating of Examinees
7:40 – 8:10	Distribution of materials to examinees & directions
8:10 – 9:05	Administration of test 1 (55 min)
9:05 – 9:10	BREAK
9:10 – 9:45	Administration of test 2 (30 min - includes 5 minutes for directions)
9:45 – 10:10	Administration of test 3 (20 min - includes 5 minutes for directions)
10:10-10:15	BREAK
10:15 – 10:55	Administration of test 4 (40 min - time includes 5 minutes for directions)
10:55 – 11:00	Collection & verification of test materials & dismissal of examinees- Do not dismiss until ALL materials are collected and verified.

<sup>\*</sup>Only Freshmen and Sophomores will report to school during testing time.

<sup>\*\*</sup>Remainder of the day will be dedicated to student work sessions.

## School News

#### STUDENT COUNCIL HAPPENINGS

#### **Promfest Week**

Monday, April 8th - Saturday, April 13th

#### **CCHS Appreciation Banquet**

Wednesday, April 17th @ The Abbey Events Center

#### **NHS Induction Ceremony**

Wednesday, April 24th @ 7:00 pm in the CCHS Auditorium

#### **CCHS SKILLS USA WELDING CLUB**

3rd ANNUAL BARBEQUE & SILENT AUCTION

Thursday, April 26th from 4:00 - 7:00 pm



#### **SPEECH & DEBATE**

Public debates are fun to watch, so why not come watch one! The Speech and Debate team will be hosting a public showcase of all the events that we have competed in all season. It will be held in the high school auditorium on February 28th from 6-8pm, doors open at 5:30pm. The best part? It is free! Donations are accepted at the door. Come hear from some smart and talented students about a variety of topics! See you there! Contact Brianna Heifner, Head Coach, with any questions: <a href="mailto:brianna.heifner@canoncityschools.org">brianna.heifner@canoncityschools.org</a>.

#### **CROSS COUNTRY**

#### **YETI - Youth Excercise Traning Initiative**

April 8th - May 4th

Only \$5 to participate!

Fee includes:

**Practice sessions** 

YETI t-shirt

Registration in the run Blossom 5K

See Coach Epperson for details (room 205)

#### **Cross Country Informational Meeting**

Tuesday, May 21st @ 3:00 p.m. Room 205

Check the Activity Calendar for other upcoming sporting events!



## 2018 PROM

The party will be held at Harrison School on April 13<sup>th</sup> beginning at 8:00 and ending at 11:30.

After prom location to be announced.

PromFest Week! April 8th thru April 13st